Diaphragm rupture in a liver transplant patient under chronic immunosuppressive therapy with sirolimus: Rare complication after liver transplantation

Anna Rossetto, Umberto Baccarani, Gian Luigi Adani, Dario Lorenzin, Vittorio Bresadola, Giovanni Terrosu

Research output: Contribution to journalArticle

Abstract

A diaphragm rupture is a very rare event. A variety of conditions such as coughing, delivery, and vigorous exercise causing a sudden increase of the intraabdominal pressure can result in diaphragm rupture [1]. The diagnosis can be difficult because of non-specific symptoms and no history of blunt or penetrating trauma. Due to anatomical reasons, diaphragmatic lesions in the left side are more common than those in the right side. Chronic immunosuppressive therapy in transplanted patients, especially with antiproliferative drugs such as mTOR inhibitor, has been considered as a risk factor for the development of incisional hernia [2, 3]. We present the case of diaphragm rupture in a liver transplant patient under chronic immunosuppressive therapy with sirolimus.

Original languageEnglish
Pages (from-to)51-53
Number of pages3
JournalUpdates in Surgery
Volume63
Issue number1
DOIs
Publication statusPublished - 2011

Keywords

  • Complication after liver transplantation
  • Diaphragm rupture
  • Side effects of mTOR inhibitors

ASJC Scopus subject areas

  • Surgery

Fingerprint Dive into the research topics of 'Diaphragm rupture in a liver transplant patient under chronic immunosuppressive therapy with sirolimus: Rare complication after liver transplantation'. Together they form a unique fingerprint.

  • Cite this